MAUDE Adverse Event Report: IMPERATIVE CARE INC TRACSTAR¿ LARGE DISTAL PLATFORM; PERCUTANEOUS CATHETER

IMPERATIVE CARE INC TRACSTAR¿ LARGE DISTAL PLATFORM; PERCUTANEOUS CATHETER
Model Number ICAC088105
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fistula (1862); Rupture (2208)
Date of Event 10/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported information does not suggest a device malfunction, and the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occlusion in the m2/m3 segment of the middle cerebral artery (mca).The imperative care tracstar 088 ldp was used as the access catheter to support delivery of a penumbra 3max reperfusion catheter and a guidewire.All three devices were advanced to the cavernous segment of the internal carotid artery (ica), then the physician continued to advance the 3max and guidewire to the site of the occlusion.Aspiration was successfully performed using the 3max and it was removed from the patient.Subsequently, the physician decided to treat carotid atherosclerosis noted earlier in the procedure and pulled the tracstar back to perform a contrast imaging run.On the imaging run, the physician noted a carotid cavernous fistula (ccf) that wasn't present at the start of the procedure.As the tracstar, 3max, and guidewire were all advanced through the cavernous ica it is possible that one of these devices caused the ccf.The physician continued the procedure to treat the carotid atherosclerosis and decided that the ccf did not require immediate treatment as it was slow filling and asymptomatic.While the patient was asymptomatic following the procedure, a 30 day follow up cta was prescribed to monitor the ccf.

Brand Name
TRACSTAR¿ LARGE DISTAL PLATFORM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
IMPERATIVE CARE INC
1359 dell ave
campbell CA 95008 6609
MDR Report Key9345017
Report Number3014590708-2019-00001
Device Sequence Number16680641
Product Code DQY
UDI-Device Identifier00812212030139
UDI-Public(01)00812212030139(17)200124(10)EPO072419-01
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K180169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2020
Device Model NumberICAC088105
Device Catalogue NumberICAC088105
Device Lot NumberEPO072419-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR